Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS New Orleans, LA

July 6, 2005Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jul 6, 2005, 2:16 AM CDT for Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2005, 2:16 AM CDT (07:16 UTC)
Expired
Jul 6, 2005, 5:15 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

The radar

The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 060721
FFWLIX
MSC059-061015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 AM CDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...OCEAN SPRINGS...MOSS POINT...
  ESCATAWPA

* UNTIL 515 AM CDT

* AT 214 AM CDT...AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER 
RADAR INDICATED OF BAND OF SHOWERS...SQUALLS AND ISOLATED 
THUNDERSTORMS MOVING ACROSS JACKSON COUNTY AND EXTENDING INTO THE 
NEARBY COASTAL WATERS. THE BAND IS ASSOCIATED WITH TROPICAL STORM 
CINDY AND WILL PERSIST OVER JACKSON COUNTY THROUGH 515 AM.
ADDITIONAL RAINFALL OF 3 TO 4 INCHES WILL BE LIKELY THROUGH 515 AM 
WITH ISOLATED HIGHER AMOUNTS. FLOODING OF STREETS...LOW LYING 
AREAS...AND AREAS OF POOR DRAINAGE WILL LIKELY DEVELOP DUE TO THE 
HEAVY RAINFALL. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE...
  VANCLEAVE AND GAUTIER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3040 8886 3034 8841 3072 8841 3073 8886

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:02 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 6, 12:02 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1202 AM CDT WED JUL 6 2005

.DISCUSSION...
UPDATING ZONES TO SHOW NEW TOR WATCH BOX AREA. NO OTHER UPDATES
WILL BE MADE AS ALL OTHER WATCHES AND WARNINGS STAY IN PLACE.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
      FOR THE FOLLOWING ZONES...LOWER JEFFERSON...LOWER
      LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
      TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
      BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...
      UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...
      UPPER TERREBONNE...AND WASHINGTON.
      TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
      CDT WEDNESDAY FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
      JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
      ST. BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...
      ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
      JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER
      ST. BERNARD...AND UPPER TERREBONNE.
      FLOOD WATCH IN EFFECT FROM 1 PM UNTIL 7 PM CDT WEDNESDAY FOR THE
      FOLLOWING ZONES...ASCENSION...ASSUMPTION...LIVINGSTON...
      AND ST. JAMES.
      TROPICAL STORM WARNING IN EFFECT FROM 1 PM UNTIL 7 PM CDT
      WEDNESDAY FOR THE FOLLOWING ZONES...ASCENSION...
      ASSUMPTION...AND ST. JAMES.
      INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
      UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
      WASHINGTON.
MS...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
      FOR THE FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...
      PEARL RIVER...PIKE...AND WALTHALL.
      INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
      UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
      PEARL RIVER.
      TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
      CDT WEDNESDAY FOR THE FOLLOWING ZONES...HANCOCK...
      HARRISON...AND JACKSON.
SE LA AND MS COASTAL WATERS...TROPICAL STORM WARNING FOR ALL COASTAL
      WATERS. TORNADO WATCH FOR WATERS FROM PASCAGOULA TO SW PASS OUT
      20 NM.

&&

17
Hazardous weather outlook, Jul 5, 11:00 AM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUL 5 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TROPICAL WEATHER...
A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI
WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING
INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA
INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL
STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE
THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND
WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE
NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL
TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3
FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE
PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING
COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND
AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY.

FLOODING...
AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR
HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN
EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN
THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10
INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE
MISSISSIPPI COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TROPICAL WEATHER...
A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY.
TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING.
CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

18

In the hours before

Local storm report, Jul 5, 11:12 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1112 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HIGH SUST WINDS  MARRERO                 29.89N 90.11W
07/05/2005  59 MPH           JEFFERSON          LA   EMERGENCY MNGR

            MEASURED ON WESTBANK EXPRESSWAY.

1105 PM     TSTM WND DMG     LAPLACE                 30.07N 90.47W
07/05/2005                   ST. JOHN THE BAPTI LA   AMATEUR RADIO

            TREE BLOWN DOWN ONTO A HOUSE.

&&

RRICKS
Local storm report, Jul 6, 12:49 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TROPICAL STORM   CHALMETTE               29.94N 89.97W
07/06/2005                   ST. BERNARD        LA   EMERGENCY MNGR

            SCATTERED REPORTS OF TREE LIMBS DOWN ACROSS THE PARISH.

1213 AM     HIGH SUST WINDS  NEW ORLEANS             29.97N 90.08W
07/06/2005  49 MPH           ORLEANS            LA   ASOS

            04043G55KT - NE 59MPH GUST 63MPH.

1227 AM     HIGH SUST WINDS  NEW ORLEANS             29.97N 90.08W
07/06/2005  69 MPH           ORLEANS            LA   ASOS

            04046G58KT - NE 53MPH GUST 67MPH, PEAK WIND 69 MPH AT
            1227 AM.

1235 AM     TSTM WND DMG     NEW ORLEANS             29.97N 90.08W
07/06/2005                   ORLEANS            LA   NWS EMPLOYEE

            TREE LIMBS DOWN BREAKING WINDOW IN NWS EMPLOYEE HOME NEAR
            LOWER ST CHARLES AVENUE AREA.

1238 AM     HIGH SUST WINDS  NEW ORLEANS ARMSTRONG A 29.98N 90.25W
07/06/2005  54 MPH           JEFFERSON          LA   ASOS

            04034G42KT - NE 40MPH GUST 48MPH, PEAK 55MPH AT 1227 AM.

&&

RRICKS
Local storm report, Jul 6, 1:43 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     TSTM WND GST     12 SSW MANDEVILLE       30.21N 90.16W
07/06/2005  59 MPH           GMZ530             LA   OFFICIAL NWS OBS

            MID-LAKE PONTCHARTRAIN-MDLL1- MEASURED PEAK WIND 51 KT IN
            THE PAST HOUR ENDING AT 1255 AM CDT.

0100 AM     FUNNEL CLOUD     DES ALLEMANDS           29.83N 90.43W
07/06/2005                   ST. CHARLES        LA   PUBLIC

            SIGHTED AS REACHING VERY LOW TO THE GROUND BUT NO TOUCH
            DOWN. ORIENTED IN NORTH-SOUTH BAND ON BACK SIDE OF STORM
            CENTER.

&&

RRICKS
Local storm report, Jul 6, 1:47 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     FLASH FLOOD      HAHNVILLE               29.97N 90.42W
07/06/2005                   ST. CHARLES        LA   EMERGENCY MNGR

            HOMES FLOODED...TREES DOWN BLOCKING ROADS...UTILITIES
            LOST IN MOST AREAS OF THE PARISH.

&&

RRICKS
Local storm report, Jul 6, 1:53 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     TROPICAL STORM   VIOLET                  29.90N 89.89W
07/06/2005                   ST. BERNARD        LA   PUBLIC

            TREES DOWN AND WIDESPREAD POWER OUTAGES IN THE DEERFIELD
            PARK AND ANGELINA SUBDIVISIONS.

&&

RRICKS
Local storm report, Jul 6, 1:57 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 AM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     FLASH FLOOD      GULFPORT                30.39N 89.07W
07/06/2005                   HARRISON           MS   EMERGENCY MNGR

            HIGHWAY 190 CLOSED IN SECTIONS FROM GULFPORT TO LONG
            BEACH DUE TO HEAVY SAND AND STANDING RAIN WATER. SEVERAL
            STREETS ALSO FLOODED IN DOWNTOWN GULFPORT.

&&

RRICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:22 AM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Jul 6, 2:44 AM CDTTornado WarningLIXJackson31 min
Jul 6, 4:12 AM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Jul 6, 5:24 AM CDTTornado WarningLIXHarrison36 min
Jul 6, 5:37 AM CDTFlash Flood WarningLIXJackson3 hr

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.